Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2015, 6:19 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2015, 6:19 PM CDT (23:19 UTC)
- Expired
- May 8, 2015, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Haskell County, TX, Throckmorton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:22 PM CDT | TORNADO | 13 Nw Throckmorton, TX | PUBLIC REPORTED TORNADO ON THR GROUND. |
| May 8, 6:40 PM CDT | TORNADO | 1 Nw Throckmorton, TX | TORNADO ON THE GROUND REPORTED BY SHERIFF OFFICE . |
| May 8, 7:06 PM CDT | HAIL 1.75 | 4 Ssw Throckmorton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 3:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1443 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
677
WFUS54 KSJT 082319
TORSJT
TXC207-447-090000-
/O.NEW.KSJT.TO.W.0029.150508T2319Z-150509T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
619 PM CDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 617 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 6 MILES SOUTH OF MILLERS CREEK RESERVOIR...AND
MOVING EAST AT 40 MPH.
HAZARD...TORNADO...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
ELBERT AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE US-380 NEAR THE
THROCKMORTON-YOUNG COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3306 9895 3313 9964 3340 9961 3339 9895
TIME...MOT...LOC 2319Z 279DEG 33KT 3331 9939
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$2 follow-up statements
309
WWUS54 KSJT 082333
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT FRI MAY 8 2015
TXC207-447-090000-
/O.CON.KSJT.TO.W.0029.000000T0000Z-150509T0000Z/
HASKELL TX-THROCKMORTON TX-
633 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR THROCKMORTON AND
NORTHEASTERN HASKELL COUNTIES UNTIL 700 PM CDT...
AT 630 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES NORTHWEST OF THROCKMORTON...AND MOVING EAST AT 35
MPH.
HAZARD...TORNADO...HALF DOLLAR SIZE HAIL AND 60 MPH WINDS.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
THROCKMORTON AROUND 645 PM CDT.
ELBERT AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE US-380 NEAR THE
THROCKMORTON-YOUNG COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3306 9895 3313 9964 3340 9961 3339 9895
TIME...MOT...LOC 2333Z 285DEG 28KT 3324 9928
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$048
WWUS54 KSJT 082342
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT FRI MAY 8 2015
TXC207-082351-
/O.CAN.KSJT.TO.W.0029.000000T0000Z-150509T0000Z/
HASKELL TX-
642 PM CDT FRI MAY 8 2015
...THE TORNADO WARNING FOR NORTHEASTERN HASKELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3340 9947 3339 9895 3306 9895 3311 9947
TIME...MOT...LOC 2341Z 292DEG 27KT 3320 9923
$$
TXC447-090000-
/O.CON.KSJT.TO.W.0029.000000T0000Z-150509T0000Z/
THROCKMORTON TX-
642 PM CDT FRI MAY 8 2015
...A TORNADO WARNING REMAINS IN EFFECT FOR THROCKMORTON COUNTY UNTIL
700 PM CDT...
AT 638 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR THROCKMORTON...
AND MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THE TORNADO WILL BE NEAR...
THROCKMORTON AROUND 650 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3340 9947 3339 9895 3306 9895 3311 9947
TIME...MOT...LOC 2341Z 292DEG 27KT 3320 9923
TORNADO...OBSERVED
HAIL...1.50IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 4:29 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 8, 4:29 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 429 PM CDT Fri May 8 2015 .SHORT TERM... (Tonight and Tomorrow) ...Severe Thunderstorms... The potential for severe thunderstorms highlights the forecast for the next 24 hours. With southwest flow aloft over Texas and a dryline to our west, severe thunderstorms are possible during the next 24 hours. Most of our Counties are currently under Tornado Watch number 145, which continues until midnight CDT tonight. In addition, the 0 to 6 kilometer bulk shear this afternoon is in the 40 to 60 knots range; plus, surface based CAPEs this afternoon are around 4000 J/Kg. These conditions clearly have our attention. With ongoing severe thunderstorms to our northwest, outflow boundaries from that activity will be a big player, during the evening hours, for supercell initiation over our counties. .LONG TERM... (Saturday night through Friday) ...Severe Weather Threat Into Sunday Night... With the main focus on the short term, the long term forecast remains essentially unchanged. The upper trough axis will finally move over and east of our counties Sunday night. Until then, any thunderstorms, which develop over or move into our counties, may be severe. The timing of the next front looks more likely for early to mid day Monday, rather than late Sunday night. Temperatures after the front still look cooler, at least into mid week. Another developing upper trough, along the west coast, will help maintain southwest flow aloft over Texas for most of next week. Thus, thunderstorms remain in the forecast for all long-term periods. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 84 63 80 60 / 30 50 50 50 30 San Angelo 69 88 63 81 60 / 30 30 70 50 40 Junction 70 83 68 81 64 / 30 40 70 70 60 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Huber
Hazardous weather outlook, May 8, 3:54 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 354 PM CDT FRI MAY 8 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 354 PM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY WEST OF A LINE FROM JUNCTION TO COLEMAN. THE MAIN THREATS THERE ARE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ELSEWHERE...THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. ALTHOUGH THE TORNADO THREAT IS NOT HAS HIGH...EAST OF THIS LINE...A TORNADO IS POSSIBLE. IN ADDITION...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ORGANIZED SEVERE WEATHER IS POSSIBLE AGAIN ON SATURDAY. SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS...VERY LARGE HAIL... TORNADOES...AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...AND AGAIN ON SATURDAY. HUBER
In the hours before
Special weather statement, May 8, 3:09 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
309 PM CDT FRI MAY 8 2015
TXZ076-082045-
CROCKETT TX-
309 PM CDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR
CROCKETT COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 307 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS
COUNTY...OR ABOUT 8 MILES SOUTH OF MCCAMEY...MOVING NORTHEAST AT 25
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHWESTERN CROCKETT COUNTY.
LAT...LON 3110 10234 3109 10163 3108 10162 3095 10195
3098 10199 3098 10201 3099 10206 3098 10209
3100 10218 3103 10222 3103 10229 3107 10236
TIME...MOT...LOC 2009Z 223DEG 26KT 3103 10223Local storm report, May 8, 5:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
531 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST ROCHESTER 33.32N 99.86W
05/08/2015 E60 MPH HASKELL TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1500311
DOLLLocal storm report, May 8, 5:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO NW WEINERT 33.32N 99.67W
05/08/2015 HASKELL TX LAW ENFORCEMENT
TRAINED SPOTTER REPORT RELAYED THROUGH HASKELL COUNTY
SHERIFF OFFICE. TORNADO WAS ON THE GROUND.
&&
EVENT NUMBER SJT1500312
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Special Weather Statement | SJT | Callahan | 30 min |
| May 7, 7:32 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 28 min |
| May 7, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| May 7, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 42 min |
| May 7, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 57 min |
| May 7, 9:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 53 min |
| May 7, 10:30 PM CDT | Special Weather Statement | SJT | Coleman | 30 min |
| May 7, 10:34 PM CDT | Areal Flood Advisory | SJT | Brown | 116 min |
| May 7, 10:37 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 38 min |
| May 7, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 64 min |
| May 7, 11:30 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| May 8, 12:11 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 44 min |
| May 8, 12:40 AM CDT | Areal Flood Advisory | SJT | Brown | 95 min |
| May 8, 3:09 PM CDT | Special Weather Statement | SJT | Upton | 36 min |
| May 8, 5:08 PM CDT | Tornado Warning | SJT | Haskell | 52 min |
| May 8, 5:55 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 50 min |
| May 8, 6:29 PM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 2 hr |
| May 8, 6:53 PM CDT | Tornado Warning | SJT | Throckmorton | 52 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.